I don't have much of and appetite. Food just doesn't sound good.

By lab54 Latest Reply 2011-07-29 12:36:33 -0500
Started 2011-07-27 12:32:26 -0500

Since becoming diabetic and taking meds and eating what they say. I find that food doesn't sound that good and I don't have much and appetite. I have a very hard time with breakfast and lunch.

6 replies

nanaellen 2011-07-29 11:42:15 -0500 Report

Boy do I know THAT feeling!! I'm 53 and for most of my adult life have not eaten breakfast OR lunch! I've been trying the carnation breakfast essentials drink for breakfast and THAT has been helping. After all I can eat or drink chocolate at ANYTIME!! LOL Still have to force myself to eat lunch though. And even though it still sounds backwards to me the more I eat the more weight I lose. Who knew? hahaha! Good luck to you and if you find something that works for you give us a shout back!! Your friend, Ellen :)

lab54 2011-07-29 12:36:33 -0500 Report

Thank you for information. I plan on trying the carnation breakfast again. I do make make smoothies but get tired of them. When I figure it out I'll let you know.

Teresa Rose
Teresa Rose 2011-07-27 14:35:35 -0500 Report

I know exactly how you feel. I feel the same way. I was diagnosed with type 2 diabetes on May 13,2011. I don't have to take any meds for it, I am controlling mine with diet & exercise. Since my diagnosis I have had a really hard time eating anything for breakfast or lunch. I think its because I have suffered depression because of my diagnosis. I didn't know anything about diabetes & I didn't know what I could or couldn't eat so I was afraid to eat anything. I had to make myself eat. I ate just a small bowl of cereal for breakfast & then a little while later I would have a fat free yogurt. And then for lunch I would eat a salad or a low carb Healthy Choice meal. I just ate what I could make myself eat. Now I'm alot better & everyone on DC & everything on DC has helped me alot. - Bless You - Teresa Rose

lab54 2011-07-27 14:55:56 -0500 Report

I have PTSD and take meds for it. I eat breakfast but usually sick to my stomach later. I see the Doc tomorrow. Thanks for your input.

Jim Edwards
Jim Edwards 2011-07-27 14:04:28 -0500 Report

My first response is hummmm…I have not heard of anyone with this problem, but hopefully you will get some experience answers. My answer/input (in addition to the brilliant Hummmm…above) will be some questions and gut feelings. 2 questions to start. what did you eat for b-fast before and what do you eat now? same question for lunch. If you made a dramatic change quickly, your body may be in shock. There are many "foods" that have withdrawal symptoms. A few that come to mind are caffeine drinks, such as coffee, tea, colas. Also sugar foods. What else has changed in your life? Increased stress? That can mess everything else up. If you don't mind, what meds are you on? Some meds, while helpful can really mess you up. The lack of appetite is not a diabetic symptom, so it is something else in your life. I suspect one or more of the meds. Jim

lab54 2011-07-27 14:54:06 -0500 Report

It is probably the depression meds I've been on. But I have been on them for years since I have PTSD. When i was first diagnosed in April 2011 i was fine at the things I ate and had no trouble. It has been the last 3 weeks that only fruit sounds good to eat.
Thanks for your help.

Next Discussion: Time changes for meds »